Wildfire, Foothills of the Blue Mountains
- When
- July 23, 10:30 AM PST to 1:00 PM PST
- Where
- Foothills of the Blue Mountains forecast zone
- Property damage
- $5,000
- Crop damage
- $23,000
- Reported by
- NEWSPAPER
A wildfire near Helix bruned 150 acres of wheat and stubble, with about 75 acres each. A harvest truck was also burned in the blaze which was holding a full load of 8 to 10 tons of wheat.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PDT wrote it up.
A wildfire near Helix bruned 150 acres of wheat and stubble, with about 75 acres each. A harvest truck was also burned in the blaze which was holding a full load of 8 to 10 tons of wheat. The property damage from this event is estimated at $5,000, and the crop damage from this event is estimated at $23,000.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jul 23, 9:40 AM PST, 50 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED AVIATION DISCUSSION... NATIONAL WEATHER SERVICE PENDLETON OR 1040 AM PDT SAT JUL 23 2005 .SHORT TERM...TODAY THROUGH TUESDAY...UPPER LEVEL HIGH PRESSURE AND WESTERLY WINDS ALOFT WILL CONTROL OUR WEATHER. THE COLD FRONT THAT MOVED THROUGH THE REGION ON FRIDAY BROUGHT A COOLER MARINE AIR MASS INTO THE FORECAST AREA WITH RELATIVE HUMIDITIES 5 TO 15 PERCENT HIGHER THAN 24 HOURS AGO. AS SUCH...OUR HIGH AND LOW TEMPERATURES TODAY AND SUNDAY WILL BE NEAR SEASONAL NORMALS WITH HIGH TEMPERATURES FOR THIS WEEKEND BEING A BIT COOLER THAN YESTERDAY. A WEAK (LOW AMPLITUDE) UPPER LEVEL SHORT WAVE WILL MOVE ACROSS WASHINGTON AND OREGON ON SUNDAY. THE WAVE WILL HAVE VERY LITTLE MOISTURE AND LIFT ASSOCIATED WITH IT SO JUST A FEW...THIN HIGH CLOUDS ARE EXPECTED AS THE WAVE MOVES ACROSS THE REGION. THE WAVE WILL CAUSE PRESSURE RISES IN THE BOUNDARY LAYER...WHICH WILL IN TURN INCREASE SURFACE PRESSURE GRADIENTS. THUS EXPECT A MODEST INCREASE IN WINDS ON SUNDAY... ESPECIALLY ALONG THE EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES AND ADJACENT VALLEYS AS WELL AS IN CHANNELLED AREAS SUCH AS THE EASTERN COLUMBIA RIVER GORGE AND THE KITTITAS VALLEY. OTHERWISE... EXPECT DRY AND STABLE CONDITIONS THROUGH TUESDAY WITH A GRADUAL WARMING TREND BEGINNING MONDAY. WE ISSUED A MORNING UPDATE TO THE ZONE FORECAST PACKAGE TO ADJUST HIGH TEMPERATURES TODAY AND TOMORROW IN THE JOHN DAY BASIN AND THE OCHOCO-JOHN DAY HIGHLANDS...AND TO DECREASE THE WIND SPEEDS THIS MORNING IN THE EASTERN COLUMBIA RIVER GORGE. POLAN .AVIATION...MOSTLY CLEAR SKIES AND UNRESTRICTED VISIBILITIES ARE EXPECTED THROUGH 18Z SUNDAY. THERE WILL BE A FEW CUMULUS CLOUDS DEVELOPING OVER THE DESCHUTES PLATEAU AND THE MOUNTAINS OF CENTRAL AND NORTHEAST OREGON THIS AFTERNOON. SURFACE WINDS WILL MAINLY BE IN THE 5 TO 15 KNOT RANGE THROUGH THE DAY...ALTHOUGH DLS WILL REACH 10 TO 20 KNOTS THIS AFTERNOON. PERRY && .PREVIOUS DISCUSSIONS... (ISSUED AT 230 AM PDT SAT JUL 23 2005) .LONG TERM...TUESDAY THROUGH FRIDAY. WILL CONTINUE A DRY FORECAST THROUGH THE EXTENDED. HIGH PRESSURE WILL STRENGTHEN DURING THE MID WEEK WITH AFTERNOON TEMPERATURES CLIMBING BACK INTO THE MID 80S TO MID 90S OVER MOST OF THE REGION...AND A FEW AREAS POSSIBLY REACHING 100 ON WEDNESDAY. A WEAK TROUGH IS PROGGED TO MOVE EAST OF THE CASCADES ON THURSDAY. BELIEVE ONLY SLIGHTLY COOLER TEMPERATURES AND LOCALLY BREEZY WINDS CAN BE EXPECTED WITH THE PASSAGE OF THIS UPPER LEVEL FRONT. ON FRIDAY...THE RIDGE WILL AMPLIFY IN RESPONSE TO A DEEPENING TROUGH OFFSHORE. SMITH && .PRELIMINARY POINT TEMPS/POPS... PDT 90 57 90 57 / 0 0 0 0 ALW 90 61 90 61 / 0 0 0 0 PSC 92 56 92 56 / 0 0 0 0 YKM 88 54 88 54 / 0 0 0 0 HRI 93 54 93 54 / 0 0 0 0 ELN 85 56 85 56 / 0 0 0 0 RDM 89 44 89 45 / 0 0 0 0 LGD 87 54 87 56 / 0 0 0 0 5J0 88 48 88 49 / 0 0 0 0 DLS 86 61 86 61 / 0 0 0 0 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && TI:GGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 99/83/83
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 400 AM PDT SAT JUL 23 2005 WAZ024>030-ORZ041>050-241045- EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON- NORTH CENTRAL OREGON-CENTRAL OREGON- LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-BLUE MOUNTAINS- JOHN DAY BASIN-OCHOCO-JOHN DAY HIGHLANDS-GRANDE RONDE VALLEY- WALLOWA COUNTY- 400 AM PDT SAT JUL 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A DRY AND STABLE WESTERLY FLOW WILL KEEP SUNNY SKIES WITH WARM AND DRY CONDITIONS TODAY...AND CLEAR SKIES TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A BROAD HIGH PRESSURE SYSTEM WILL KEEP FAIR SKIES WITH DRY AND STABLE CONDITIONS THROUGH THE PERIOD. THERE WILL BE AN OCCASIONAL WEAK DISTURBANCE MOVING INTO THE RIDGE TO CAUSE PERIODS OF MID AND HIGH CLOUDS ALONG WITH INCREASED WINDS ALONG THE CASCADE EAST SLOPES AND IN THE COLUMBIA RIVER GORGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PROTOTYPE GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS ARE DISPLAYED ON THE WORLD WIDE WEB AT: WEATHER.GOV/PENDLETON AND SELECT GRAPHICAL HAZARDS.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2005Every state in 2005This day in weather historyWarnings in Oregon, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468349.